MAUDE Adverse Event Report: ARTHREX, INC. CANN DEPTH DEV FOR 6.7 MM CANN SCRWS; DEPTH GAUGE

ARTHREX, INC. CANN DEPTH DEV FOR 6.7 MM CANN SCRWS; DEPTH GAUGE
Model Number CANN DEPTH DEV FOR 6.7 MM CANN SCRWS
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ankle fusion surgery the k-wire won't pass through the cannulated tip of the device.The surgeon then used another k-wire to measure the length.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 23-jul-2024: it was further reported that the tip of the device ar-8967dg looks damaged.The k-wire used with the device was ar-8967kts.[07:45] (b)(6).Update dw 30-jul-2024: further information was provided that due to the damaged depth gauge the surgeon used another k-wire against the inserted k-wire to calculate the length of screw needed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The complaint allegation was not confirmed.One unpackaged ar-8967dg serial/batch number (b)(6) was received for evaluation.Functional testing with a pin wire found no obstruction when passed through the cannulation.The evaluation of the instrument noted that the shaft¿s tip was bent; discoloration spots and faded laser marks were also found.The most likely cause of the reported failure, where the k-wire won¿t pass through the cannulated tip, can be attributed to user error as the reported malfunction cannot be replicated.

Brand Name
CANN DEPTH DEV FOR 6.7 MM CANN SCRWS
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19906133
Report Number1220246-2024-07021
Device Sequence Number21015563
Product Code HTJ
UDI-Device Identifier00888867056725
UDI-Public00888867056725
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCANN DEPTH DEV FOR 6.7 MM CANN SCRWS
Device Catalogue NumberAR-8967DG
Device Lot Number051842
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/05/2024
01/14/2025
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/28/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown